Thanks Thanks:  0
Likes Likes:  0
Results 1 to 3 of 3

Thread: Questions regarding respridol...

  1. #1

    Default Questions regarding respridol...

    Hi. I have a question or 2 regarding quitting respridol. My mother was treated for a pretty severe case of breast cancer about 2 years ago. The doctors managed to remove it all and it has not come back, yet. Since, she has been on a pretty severe regiment of various drugs. Pain killers, benzos, and she's tried a number of different anti depressants. When I tried to ween her off the most of the benzos and pain killers she experienced some pretty bad withdrawal symptoms. She remained very depressed and had a great deal of anxiety in regards to a re-occurance of her cancer. The doctors eventually prescribed her respridol. I don't think this was a good idea. She has never exhibited any signs of psychosis and has never experienced a psychotic episode. After about 2 months, this drug began to have adverse effects. So, she left a message for her doctor with an explanation, and quit taking them. Now, her doctor will not return her calls and she is exhibiting all of the symptoms of Tardive Dyskinesia. She can't stop twitching and it is scaring her. Her other doctor is now trying to tell us that her sypmtoms are Parkinsens. (sp?) I don't think it is. I have heard some bad things about Tardive Dyskinesia. Things like "it may be permanent." Is this treatable? I've heard that a high dosage of vitamin E and a low dosage of diazepam will help. Is this true? I have instructed her to go directly to her doctor, but he hasn't called back. I'm sorry to post with a topic that is not really related to TS, but I don't know what else to do. Thanking you in advance for your prompt response, Suntop.

  2. #2

    Default Questions regarding respridol...

    Hi, I agree, calling it Parkinson's is just trying to cover up the fact that your mother's symptoms are caused by something a doctor prescribed, for fear of a possible lawsuit. It's total garbage. Parkinson's doesn't come on suddenly, and I don't believe it causes twitching, but rather trembling.

    Try to get your mother in to see a neurologist as soon as possible, and if her doctor doesn't care enough to call back, I'd switch doctors. Who needs a doctor like that! Those are obviously neurological symptoms, and a neurologist would be the best one to know what might help.

    Mind you, stopping powerful drugs like that without slowly weaning yourself from them can cause some pretty awful withdrawal symptoms and maybe (hopefully) the twitching will stop eventually. No guarantee, though. If it is tardive dyskinesia, than it might indeed be permanent.

    All the best, and I hope this helps just a little!
    German citizen, married to a Canadian for 28 years, four daughters, one son, eight grandchildren (and one on the way).

  3. #3
    Join Date
    Apr 2005
    Location
    Ottawa, Canada
    Posts
    5,856

    Default Questions regarding respridol...

    Suntop,

    Thanks for your query and we hope we can help.

    The product monograph provide some insight into Risperidone ( Risperdal ) and the adverse effect of Tardive Dyskinesia.

    The manufacturer Ortho Janssen, recommends tapering the dosage when withdrawing risperdol, as opposed to stopping abruptly.

    The same may apply to the benzodiazepine she is taking....which benzo has she been prescribed?

    Your best bet is to persist in contacting the doctor to receive specific instructions on withdrawing the medications, as you are dealing with compounds that affect brain chemistry in a very profound manner. Changing dose or especially withdrawing medication should always be done under professional supervision.

Similar Threads

  1. Need advise about what questions to ask
    By Colleen13 in forum General Support and Advice
    Replies: 13
    Last Post: June 15, 2005, 11:25 PM
  2. Asking the Right Questions
    By Steve in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 0
    Last Post: June 5, 2005, 05:01 PM
  3. Mother to be with questions...
    By Jezabel in forum Parents
    Replies: 2
    Last Post: May 9, 2005, 11:56 PM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •